MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER

MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER
Model Number MERGE HEMODYNAMICS 10.0.4 PATCH 1
Medical Device Problem Codes Communication or Transmission Problem (2896); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Troubleshooting from hemo support on (b)(6) 2018 found a client/server session failed error.A replacement hemo pc was sent to the customer on (b)(6) 2018 and the replacement hemo pc was installed.The results of the returned hardware evaluation found that the customer's allegation of network connection issues could not be duplicated.Troubleshooting from hemo support on (b)(6) 2018 found no communication between the client pc and the hemo pc.However, there was no indication as to why communication was lost.The customer was able to restart the hemo system to resolve the connection issues.Further follow up with the customer a week later determined that no further connection issues were noted.The potential impact to a patient has been reviewed and the risk level has been assessed as medium (non-serious injury).Per hemo-6373 merge hemo 10 user manual: page 54: communication.Record station.When a command is issued by touching or clicking an icon on the client pc, the hemo monitor pc responds.Physiologic monitoring is accomplished by these two computers joined via unique communication protocols.There are three icons on the bottom of the hemo monitor, left of the time display, that are displayed as visual indicators of system status.The patient name is displayed at the top of the screen and the day, date, and time are displayed at the bottom of the screen.(person) this icon appears to indicate communication between the hemo monitor pc and the patient data module (pdm).If there is a problem with any of the functions represented by the above three images, the icon color will switch to red.
 
Event or Problem Description
Merge hemodynamics displays, measures, and records physiological data from a human patient undergoing a cardiac catheterization procedure.The system comprises the patient data module and the merge hemodynamics hemo monitor pc.The two units are connected via a serial interface.All vital parameters and evaluations are registered and calculated in the patient data module.This data is then transmitted to the merge hemodynamics hemo monitor pc via the serial interface.All data can be shown and monitored on the merge hemodynamics hemo monitor pc on (b)(6) 2018, the customer contact reported that the client pc and the hemo pc lost connection to one another in lab 3.It was reported that the patient was moved to another lab, however, it is unknown if this occurred prior to the start of the case or during.On (b)(6) 2018, the customer further reported that the client pc and the hemo pc lost connection again during a case, while the patient was already sedated.As a result, the hemo system was rebooted and the case was completed once hemo came back online.With merge hemo not capturing physiological data, there is a potential for incorrect treatment that could cause harm to the patient.(b)(4).

Brand Name
MERGE HEMODYNAMICS
Common Device Name
PROGRAMMABLE DIAGNOSTIC COMPUTER
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge drive
hartland WI 53029
MDR Report Key7695305
Report Number2183926-2018-00062
Device Sequence Number11016731
Product Code DQK
UDI-Device Identifier00842000100010
UDI-Public00842000100010
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K082421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMERGE HEMODYNAMICS 10.0.4 PATCH 1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1